Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 220, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 24, 2001, 4:58 PM CDT for Phillips County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2001, 4:58 PM CDT (21:58 UTC)
- Expired
- Oct 24, 2001, 5:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Phillips County, AR
The radar
The Memphis radar (KNQA), 135 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 3:40 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 24, 3:40 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT WED OCT 24 2001 THE STRONG COLD FRONT CURRENTLY APPROACHING OUR NW COUNTIES WILL MOVE THROUGH THE ENTIRE CWA FROM NOW THROUGH LATE EVENING. A LINE OF TSTMS WILL FOLLOW THE FRONT FROM W TO E THROUGH THE EVENING. EXPECT AN ABRUPT DROP IN TEMPS BEHIND THE FRONT LATER TNT. THE REST OF THE FCST PERIOD LOOKS DRY WITH COOLER THAN NORMAL TEMPS. PRELIM VALUES MEM 47/63/38/63 5000 MKL 44/60/33/60 8000 JBR 43/61/35/62 1000 TUP 49/65/36/62 5000 .MEG...WIND ADVISORY ALLOWED TO EXPIRE. 012
In the hours before
Special weather statement, Oct 24, 11:45 AM CDT, 5 hours 13 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-241900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1145 AM CDT WED OCT 24 2001 THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH AREA THIS AFTERNOON AND EVENING. LATE THIS MORNING...A COLD FRONT EXTENDED ACROSS SOUTH CENTRAL MISSOURI THROUGH NORTHWEST ARKANSAS. THUNDERSTORMS WERE BEGINNING TO DEVELOP ALONG THE FRONT IN SOUTHERN MISSOURI AND NORTHWEST ARKANSAS. THE COLD FRONT WILL MOVE SOUTHEAST ACROSS THE MID-SOUTH LATER THIS AFTERNOON AND EVENING BRINGING THE THUNDERSTORMS THROUGH THE AREA. DUE TO STRONG WINDS ABOVE THE SURFACE...THESE STORMS ARE EXPECTED TO BECOME SEVERE...WITH DAMAGING WINDS LIKELY IN SOME AREAS. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE TIME OF THE GREATEST THREAT OF SEVERE WEATHER WILL BE BETWEEN 2 PM AND 5 PM ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL...BETWEEN 4 AND 7 PM ACROSS WEST TENNESSEE AND NORTHWEST MISSISSIPPI...AND BETWEEN 6 AND 10 PM ACROSS NORTHEAST MISSISSIPPI. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. 012
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 5:38 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 52 min |
| Oct 24, 6:17 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 43 min |
| Oct 24, 6:26 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 49 min |
| Oct 24, 6:32 PM CDT | Severe Thunderstorm Warning | MEG | Benton | 43 min |
| Oct 24, 6:34 PM CDT | Tornado Warning | MEG | Panola | 26 min |
| Oct 24, 6:48 PM CDT | Severe Thunderstorm Warning | MEG | Tippah | 42 min |
| Oct 24, 6:53 PM CDT | Tornado Warning | MEG | Panola | 37 min |
| Oct 24, 6:57 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 33 min |
| Oct 24, 4:40 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 35 min |
| Oct 24, 4:52 PM CDT | Severe Thunderstorm Warning | MEG | Dyer | 38 min |
| Oct 24, 4:58 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 47 min |
| Oct 24, 5:09 PM CDT | Severe Thunderstorm Warning | MEG | Obion, Weakley | 51 min |
| Oct 24, 5:12 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 63 min |
| Oct 24, 5:19 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson | 41 min |
| Oct 24, 5:19 PM CDT | Severe Thunderstorm Warning | MEG | Haywood | 41 min |
| Oct 24, 5:40 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 50 min |
| Oct 24, 5:55 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Madison | 50 min |
| Oct 24, 5:55 PM CDT | Severe Thunderstorm Warning | MEG | Haywood | 50 min |
| Oct 24, 6:01 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 29 min |
| Oct 24, 6:06 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 39 min |
| Oct 24, 6:21 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Henderson | 39 min |
| Oct 24, 6:37 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 38 min |
| Oct 24, 6:47 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin | 43 min |
| Oct 24, 2:37 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 38 min |
| Oct 24, 3:12 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 48 min |
| Oct 24, 3:15 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 45 min |
| Oct 24, 3:18 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 27 min |
| Oct 24, 3:25 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 50 min |
| Oct 24, 3:56 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 49 min |
| Oct 24, 4:01 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 44 min |
| Oct 24, 4:32 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 43 min |
| Oct 24, 4:33 PM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 42 min |
| Oct 24, 4:46 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 29 min |
| Oct 24, 5:12 PM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 63 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.